Skip to Content

I am slowly moving up my dose of Escitilopram and am now to 10mgs. The side effects are horrible?

Responses (6)

WildcatVet 14 Dec 2015

Hi, blaa!! How long have you been taking it total and what side effects are you experiencing? Is your doctor aware that you're having a hard time handling it?
Best wishes, WCV

Sorry to hit you with a barrage of questions. It just helps to know details so we know exactly what you're asking. Thanks!

blaaccypher 14 Dec 2015

I am new to this and did respond, but I believe that I did it in the thread of the question

blaaccypher 14 Dec 2015

If you have any advice it would be greatly appreciated

blaaccypher 14 Dec 2015

I have been on it for almost 2 months. Started at 2.5 mgs for 3 weeks, then went to 5 mgs for 2 weeks, the 7.5 for 3 1/2 weeks. Now 10mg today. I have weird headaches, my gums started bleeding daily, feeling detached. My psych and psychologist both know these symptoms but reassure me that this means they are working. I also get tightness of the chest sometimes.

chuck1957 14 Dec 2015

blaa; this is common and every time they up you dose the side effects kick in again maybe not as bad but they do for around 2 weeks sometimes a bit less when you are already on it.Try to maintain for now and the latest dose should peak out in about a week.or at most 10 days and this takes about a month to reach a full benefit of this medication.And you should be getting better.and if not then they may have to change the medication. Chuck1957

blaaccypher 14 Dec 2015

It actually has been working. I didn't notice anything until 5mgs, then 7.5 mgs it took awhile to kick in, but the last 3-4 days, it felt like the drug wasn't even working anymore. So I went up to 10mgs with the advice from my Doc and have been in a panic all day. I take 1 mg of Xanax 4 times a day and have been for two years, but they are not even making a dent. It's just that the side effects were never this bad for the other doses. Does this drug really work?

chuck1957 14 Dec 2015

Yes it does work and it did for the first 2 strengths then you have an increase in dose again and now you have to adjust to the new strength again. your going to have to get by for another 7 to 10 days. to get a steady blood level again. all should be okay and enjoy your day just do your best to relax. Chuck1957

blaaccypher 14 Dec 2015

Thank you for commenting. Have you been on this before? If so, what were some of the side effects you had? I can't do this anymore, it has been 12 years of hell and I am about to lose my family and job. I have noticed a weird headache, chest tightness and dry mouth. As well as bleeding gums. Do you know if these are normal?
Thanks again

chuck1957 14 Dec 2015

Blaa; Yes I have and I was lucky I had very few side effects but we are all different, mine were real tired, dizziness, nausea, headache but as it said I got rid of these with in about 12 days. Chuck. and yes most of what you are saying are listed in the common side effects. Chuck1957

blaaccypher 14 Dec 2015

Thanks. Do you have any tips that might help someone cope through this. I am kind of going at it alone.

coloresue 15 Dec 2015

Hi 'blaa',
It's hard to go through this alone, isn't it? It's hard not knowing when the side effects will let up. Can you take something like TUMS for your nausea? Or eat a couple of crackers with something to drink? Right now you have a crummy stage you have to get through. Keeping yourself distracted with doing anything you like will help the time pass. Do you like computer games or watching movies? Movies on TV or on the computer? YouTube? These are just some ideas. I use distraction a lot to ignore pain and it really works. For some reason our brains can only handle so much information at one time, so if you overwhelm it with something you really like, your brain can often lose track of some of the misery.

oz33 19 Dec 2015

However, starting up lexapro was not easy at all for me!!!

I have now been on Lexapro now for for 18 days and am at 20mg. I started with 10mg for 3 days then my psychiatrist upped it to 20mg. The first week was pure hell. I was very depressed and very very anxious. For some people it makes them feel a lot worse before the effects kick in.

When I was really anxious I took 2.5 mg of valium/diazepam but never took more than 5mg a day. On some days I didn't take the diazepam not because I didn't need it but I didn’t want to become dependent on it.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Depression - How long do I give Lexapro to work?

Posted 22 Mar 2014 4 answers

Side effects on 10mg vs 5mg?

Posted 19 Oct 2015 4 answers

Lexapro side effects still present?

Posted 2 Sep 2016 1 answer